Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 30, NWS Tulsa, OK

March 24, 2019Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 6:41 PM CDT for Madison County, Washington County, Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2019, 6:41 PM CDT (23:41 UTC)
Expired
Mar 24, 2019, 7:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 7:03 PM CDTHAIL 1.75Combs, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 469 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
469 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WUUS54 KTSA 242341
SVRTSA
ARC087-143-250015-
/O.NEW.KTSA.SV.W.0030.190324T2341Z-190325T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
641 PM CDT SUN MAR 24 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Madison County in northwestern Arkansas...
  Southeastern Washington County in northwestern Arkansas...

* Until 715 PM CDT.

* At 641 PM CDT, a severe thunderstorm was located 3 miles east of
  Brentwood, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Wyola...                          Patrick...
  Crosses...                        Delaney...
  Arnett...                         Combs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3577 9383 3577 9384 3580 9410 3591 9409
      3590 9380
TIME...MOT...LOC 2341Z 273DEG 14KT 3585 9404 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
979 
WWUS54 KTSA 242358
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
658 PM CDT SUN MAR 24 2019

ARC143-250007-
/O.CAN.KTSA.SV.W.0030.000000T0000Z-190325T0015Z/
Washington AR-
658 PM CDT SUN MAR 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern and west central Arkansas.

LAT...LON 3577 9383 3577 9386 3578 9396 3583 9396
      3584 9395 3591 9395 3590 9380
TIME...MOT...LOC 2357Z 273DEG 14KT 3585 9396 

$$

ARC087-250015-
/O.CON.KTSA.SV.W.0030.000000T0000Z-190325T0015Z/
Madison AR-
658 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN MADISON COUNTY...

At 657 PM CDT, a severe thunderstorm was located 8 miles east of
Brentwood, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Patrick...                        Crosses...
Delaney...                        Combs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3577 9383 3577 9386 3578 9396 3583 9396
      3584 9395 3591 9395 3590 9380
TIME...MOT...LOC 2357Z 273DEG 14KT 3585 9396 

HAIL...1.00IN
WIND...60MPH
 
$$
177 
WWUS54 KTSA 250009
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
709 PM CDT SUN MAR 24 2019

ARC087-250019-
/O.EXP.KTSA.SV.W.0030.000000T0000Z-190325T0015Z/
Madison AR-
709 PM CDT SUN MAR 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON COUNTY
WILL EXPIRE AT 715 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern and west central Arkansas.

LAT...LON 3577 9383 3577 9386 3578 9396 3583 9396
      3584 9395 3591 9395 3590 9380
TIME...MOT...LOC 0009Z 273DEG 14KT 3585 9391 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:10 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 24, 4:10 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
410 PM CDT Sun Mar 24 2019

.DISCUSSION...
At mid afternoon...the upper low was positioned across Northern
Missouri/Southern Iowa with the cold front extending southwestward
through Southwest Missouri into Northeast Oklahoma along a line
from near Grove to Okemah and finally into South Central Oklahoma
and Western Texas. Latest meso analysis indicated the cap
continuing to weaken with a surface instability axis centered
along and just east of the cold front. In response...radar echoes
have begun to develop along the front across East Central
Oklahoma...moving eastward toward Northwest Arkansas.

Into the evening hours...the cold front is expected to continue to
slide east southeast through Southeast Oklahoma and Western
Arkansas as the upper low begins to trek more southeast toward the
Ohio River Valley. The surface instability axis is forecast to be
maximized across Southeast Oklahoma...where surface dewpoints in
the low 60s currently resided. Thus...as the cap continues to
erode into the early evening hours...thunderstorms are forecast to
continue to develop along the frontal boundary mainly across
Southeast Oklahoma into Northwest Arkansas with the potential to
become strong to severe. 40-50KT of deep layer shear combined
with steep mid level lapse rates will allow for the potential for
large hail and also damaging winds to be the main threats with
this activity. 0-1km shear values continue to look fairly weak
which should limit over all tornado potentials...though the threat
is not zero. The greater severe potential looks to be generally
along and east of a line from near Antlers to near Fort Smith
where the surface instability max was located.

Current indications are that by mid evening...03z...the cap
should begin strengthening over the region as the cold front is
forecast to be nearly exiting the CWA to the south and east. The
result is the greater thunderstorm potential should shift south
and east of the CWA with any remaining thunderstorms exiting the
CWA by 06z. Between the 03-06z range...a decreasing strong/severe
potential will remain possible though much more limited than
earlier in the evening.

Behind the cold front...drier air and northerly winds will spread
southward over the region tonight as well as cloud cover
associated with the backside of the upper low. These conditions
will help to keep temperatures from bottoming out with lows in the
40s forecast for most locations over the CWA. During the day
Monday...this cloud cover looks to remain over mainly Northeast
Oklahoma and Northwest Arkansas until another quick moving
shortwave within upper level northwesterly flow pushes through the
region Monday night/Tuesday. Behind this shortwave...a ridge of
high pressure is progged to push through the Plains with a return
of southerly winds and a warming trend Wednesday and Thursday.

Southerly winds increase Wednesday and become gusty Thursday
ahead of the next forecast low pressure looking to move into the
region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s
will help to increase fire weather dangers for the CWA before
moisture returns with the approaching low pressure system Friday.
Latest extended model solutions differ on the timing of this next
system and its associated cold front. Thus...for this
forecast...have continued with a blended approach with shower and
thunderstorm chances becoming possible Thursday and increasing
Friday into Saturday as the system moves through.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  60  40  65 /   0  10   0   0
FSM   48  64  42  65 /  50  10   0   0
MLC   47  65  39  66 /  20  10   0   0
BVO   44  59  36  63 /   0  10   0   0
FYV   44  56  36  59 /  20  10   0   0
BYV   46  55  37  57 /  20  10   0   0
MKO   46  61  40  64 /  10  10   0   0
MIO   45  56  37  60 /   0  10   0   0
F10   46  61  40  65 /   0  10   0   0
HHW   50  68  44  67 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....20
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of a line from Rogers to McAlester.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
           High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Mar 24, 6:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 W SPIRO               35.24N 94.64W
03/24/2019  E0.88 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

KAH
Local storm report, Mar 24, 6:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             8 E BRENTWOOD           35.86N 93.96W
03/24/2019  E1.50 INCH       WASHINGTON         AR   PUBLIC

            PHOTO RECEIVED VIA TWITTER THROUGH BROADCAST MEDIA
            ACCOUNT. LOCATION IS THE HAZEL VALLEY COMMUNITY.

&&

KAH
Special weather statement, Mar 24, 6:26 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT SUN MAR 24 2019

OKZ049-250000-
Pushmataha OK-
626 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 700 PM CDT...

At 626 PM CDT, a strong thunderstorm was located 5 miles southeast of
Cloudy, moving northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Cloudy...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3428 9535 3447 9509 3445 9505 3425 9505
      3424 9515 3416 9515 3416 9522
TIME...MOT...LOC 2326Z 237DEG 36KT 3425 9522
Special weather statement, Mar 24, 6:28 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
628 PM CDT SUN MAR 24 2019

OKZ049-250000-
Pushmataha OK-
628 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 700 PM CDT...

At 628 PM CDT, a strong thunderstorm was located 6 miles southwest of
Kellond, moving east at 25 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Antlers...                        Kosoma...
Kellond...                        Moyers...
Darwin...                         Dela...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3416 9578 3430 9578 3440 9557 3416 9546
TIME...MOT...LOC 2328Z 263DEG 21KT 3423 9574
Local storm report, Mar 24, 6:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             SHADY POINT             35.13N 94.66W
03/24/2019  E1.00 INCH       LE FLORE           OK   TRAINED SPOTTER

&&

KAH
Local storm report, Mar 24, 6:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             POTEAU                  35.05N 94.62W
03/24/2019  E1.75 INCH       LE FLORE           OK   TRAINED SPOTTER

            NICKEL TO GOLF BALL HAIL ALMOST COVERING THE GROUND IN
            DOWNTOWN POTEAU.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:52 PM CDTSpecial Weather StatementTSAWashington23 min
Mar 24, 5:24 PM CDTSpecial Weather StatementTSAWashington36 min
Mar 24, 5:40 PM CDTSevere Thunderstorm WarningTSAWashington39 min
Mar 24, 5:50 PM CDTSpecial Weather StatementTSAMadison25 min
Mar 24, 5:53 PM CDTSevere Thunderstorm WarningTSASebastian52 min
Mar 24, 6:00 PM CDTSevere Thunderstorm WarningTSAMadison45 min
Mar 24, 6:12 PM CDTSpecial Weather StatementTSAMadison33 min
Mar 24, 6:16 PM CDTSevere Thunderstorm WarningTSASebastian44 min
Mar 24, 6:27 PM CDTSevere Thunderstorm WarningTSACrawford27 min
Mar 24, 6:35 PM CDTSevere Thunderstorm WarningTSAMadison40 min
Mar 24, 6:44 PM CDTSevere Thunderstorm WarningTSASebastian46 min
Mar 24, 6:45 PM CDTSpecial Weather StatementTSAFranklin30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.